Getting a headache from ED medication is a common complaint from many men who are being treated for ED.
According to one study, 25% of men using Sildenafil (generic Viagra) may experience headaches occasionally or often after taking their dose. These headaches can range from mild to severe and may last just a little whole or occupy your whole day.
These headaches occur partially because of how ED medications in the PDE-5 inhibitor medication class work, so it doesn’t mean there is anything wrong with the medication.
PDE-5 inhibitors like Sildenafil (generic Viagra), Tadalafil (generic Cialis), and Vardenafil (generic Levitra), all help you have an erection by relaxing the smooth muscles in the penis and dilating the vessels to increase blood flow.
For some, these medications may also cause blood vessels in the brain to dilate more, causing headache pain. While it may not be possible to completely eliminate all headaches during your treatment, we put together a few tips that may help you reduce the severity or occurrence of headaches while taking your ED medications.
More is not always better, and the same goes for your ED medication. The higher the dosage you are taking of your ED medication, the more likely you may get a headache from it.
The best dose for you will be the lowest amount that helps you achieve and maintain an erection for satisfactory intercourse, and anything over that may just put you at risk of increased side effects or headaches.
If you think that you could still benefit from a lower dosage of the medication, and you want to reduce or eliminate the headaches you are getting, speak with your doctor to see if a lower dose may be a better choice for you.
While the medication may get into your system faster if you take it on an empty stomach, this may increase the headaches you are getting from your ED medications. Try taking your medication with a light meal in order to help reduce or minimize the headaches you are experiencing.
With Sildenafil, you will want to avoid heavy or high-fat meals when taking your dose as this may delay the onset or absorption of the medication.
ED medications can cause headaches, but so can dehydration. So, when these two are combined together, your headache may end up being that much worse.
Besides, ED medication may have a slight diuretic effect on the body causing you to release excess water, or you may tend to pair your romantic nights with alcoholic beverages which are also diuretics and can lead to dehydration.
Make sure you stay very hydrated before, during, and after intimacy to ensure that your headache from the ED medication is not being brought on or compounded by dehydration.
While all PDE-5 erectile dysfunction medications like Sildenafil, Tadalafil, and Vardenafil are in the same class, they still have slightly different nuances like how long they last and how quickly they work.
Tadalafil (generic Cialis) is the longest-lasting of the PDE-5 inhibitors currently on the market, and due to this long half-life, it could increase the occurrence or duration of headaches as compared to other PDE-5 inhibitors.
If you are currently taking Tadalafil or Cialis, and you are experiencing uncomfortable and regular headaches after using the medication, you may want to speak with your doctor about switching to a shorter-acting ED treatment like Sildenafil (generic Viagra.)
Once the headache has set in, you may want to consider taking an over-the-counter pain reliever to help ease it.
You may also find that you have less or no headache if you go ahead and take your ED medication along with an OTC pain reliever like acetaminophen or ibuprofen as a pretreatment.
Always use medications as recommended on the label, and only take acetaminophen or NSAIDs like ibuprofen if your doctor has ensured that these are ok for you to use.
Hot or cold compresses placed directly over the site of the headache pain may help reduce the discomfort or duration of your headache.
This may be helpful for those who have headaches that set in after the medication has already worn off.
Keeping the light dimmed will not help with preventing the onset of a headache, but it may help reduce the pain of the headache after it has begun.
Relaxing or resting in a dimly lit room until the headache subsides may be especially helpful for those prone to migraine or cluster headaches.
Caffeine may help reduce the severity or duration of a headache episode. Drink your favorite caffeinated beverage at the onset of the headache to see if you achieve relief.
If you aren’t a fan of popular caffeinated beverages like coffee or tea, some over-the-counter headache medication contain caffeine as an ingredient.
Headaches are a common complaint for men using ED medications like Sildenafil or Tadalafil which are in the PDE-5 medication class.
This occurs due to the way the medication is supposed to function and does not mean there is anything wrong with your medication. Not everyone who takes ED medications may get headaches, and the headaches may not occur with every dose.
If you do get headaches that are severe, uncomfortable, or occur with each dose, you may want to speak with your doctor about reducing your strength or consider switching to another ED medication with a short duration of action.
Maintaining proper hydration or eating a small meal with your dose may also help reduce the severity or occurrence of headaches when using your medication.
Once the headache has already set in, you can use OTC pain medications (if your doctor has okayed them), hot or cold compresses, relaxing in a dim room, or consume caffeine to help try and alleviate any discomfort.
If you are ready to speak with a doctor about ED treatment, or are curious about which medication and dose may be best for you to avoid unwanted headaches, you can have a free online consultation with our doctors today.
If you are a good candidate for ED medications like Sildenafil or Tadalafil, your prescription medication can be shipped quickly and discreetly to your front door with our free shipping.